Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 170, NWS Austin/San Antonio, TX

July 7, 2005Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 7, 2005, 6:39 PM CDT for Williamson County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2005, 6:39 PM CDT (23:39 UTC)
Expired
Jul 7, 2005, 7:45 PM CDT
In force
66 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:10 PM CDTTSTM WND DMG3 Nw Georgetown, TXSEVERAL POWER LINES DOWN ALONG WITH A FEW TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 072339
SVREWX
TXC491-080045-
/O.NEW.KEWX.SV.W.0170.050707T2339Z-050708T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON

* UNTIL 745 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GEORGETOWN DAM...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN...WEIR...
  GRANGER...ROUND ROCK...HUTTO AND TAYLOR.

LAT...LON 3083 9760 3079 9788 3046 9780 3060 9724

$$
2 follow-up statements
000 
WWUS54 KEWX 072355
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT THU JUL 7 2005

TXC491-080045-
/O.CON.KEWX.SV.W.0170.000000T0000Z-050708T0045Z/
WILLIAMSON TX-
656 PM CDT THU JUL 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
WILLIAMSON COUNTY...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GEORGETOWN...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF BRUSHY CREEK BY 715 PM CDT
  ROUND ROCK BY 730 PM CDT
  HUTTO BY 745 PM CDT

LAT...LON 3083 9760 3079 9788 3046 9780 3060 9724

$$
000 
WWUS54 KEWX 080014
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 PM CDT THU JUL 7 2005

TXC491-080045-
/O.CON.KEWX.SV.W.0170.000000T0000Z-050708T0045Z/
WILLIAMSON TX-
714 PM CDT THU JUL 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
WILLIAMSON COUNTY...

AT 712 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR HUTTO...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF TAYLOR BY 725 PM CDT

LAT...LON 3083 9760 3079 9788 3046 9780 3060 9724

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:53 PM CDT, 46 minutes earlier.

Area forecast discussion, Jul 7, 5:53 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT THU JUL 7 2005

.UPDATE...
A QUICK UPDATE WAS ISSUED TO REFLECT AN ENHANCED CHANCE OF SEVERE
STORMS OVER THE EASTERN HILL COUNTRY AND AUS METRO AREA. REST OF
FORECAST IS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT THU JUL 7 2005/

DISCUSSION...MCS OUTFLOW DIED OVER OUR COUNTY WARNING AREA THIS
AFTERNOON. WITH WINDS BACKING ATOP THIS BENIGN BOUNDARY AND CU FIELD
DEVELOPING ON SATELLITE...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS BEING THE
MAIN THREAT. ADDITIONAL MCS ACTIVITY MAY DEVELOP TOMORROW AS NORTHERLY
FLOW ALOFT CONTINUES. HEIGHTS BEGIN TO LOWER ALOFT OVER THE WEEKEND
SO TEMPERATURES MAY NOT BE QUITE AS HOT BUT STILL EXPECT THEM TO BE
SLIGHTLY ABOVE NORMAL ON HIGHS. RAIN CHANCES LOWER FROM SUNDAY ONWARD
AS UPPER LEVEL PATTERN CHANGES AND NORTHERLY FLOW ALOFT WEAKENS.
AS HURRICANE DENNIS MAKES ITS WAY ACROSS THE EASTERN GULF..CIRCULATION
WILL LIKELY WEAKEN OUR WINDS AND CUT OFF MOISTURE ADVECTION RESULTING
IN COOLER MORNINGS ACROSS THE EASTERN HALF SUNDAY THROUGH TUESDAY.
RIDGING WILL GRADUALLY BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT
WEEK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

18/04/25
Hazardous weather outlook, Jul 7, 11:50 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT THU JUL 7 2005

TXZ171>173-183>194-202>209-217>225-228-081100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MUCH OF SOUTH
CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS ISOLATED
THUNDERSTORMS FORM ALONG AN OUTFLOW BOUNDARY MOVING SOUTH TOWARD
INTERSTATE 10. DAMAGING WINDS WILL BE THE MAIN THREAT.

HIGH TEMPERATURES TODAY WILL ONCE AGAIN REACH OR EXCEED 100 DEGREES
WITH HEAT INDICES BETWEEN 101 TO 108 DEGREES FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
THIS WEEKEND WILL HAVE LOWER RELATIVE HUMIDITIES AND THIS WILL KEEP
THE HEAT INDEXS NEAR OR BELOW THE ACTUAL AIR TEMPERATURE.
NEXT WEEK WILL HAVE TEMPERATURES AND HEAT INDEX READING CLIMBING ONCE
AGAIN ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:25 PM CDTSevere Thunderstorm WarningEWXGillespie32 min
Jul 7, 5:34 PM CDTSevere Thunderstorm WarningEWXBurnet56 min
Jul 7, 5:54 PM CDTSevere Thunderstorm WarningEWXLlano67 min
Jul 7, 6:49 PM CDTFlash Flood WarningEWXBurnet, Llano116 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.